Post Vasectomy Pain Forum

I’m 2 months out and starting Levofloxacin

#1

My story:

January vasectomy (I actually think it might have been a scalpel vasectomy but don’t know)

Pain got extremely bad within 2 weeks so they put my on Bactrim and a 6 day steroid pack.

Pain was still there so they gave me another 2 weeks of Bactrim.

Consulted with second urologist informally who suggested I try ibuprofen for a few weeks. I took 2400mg throughout the day for a week and the pain got so bad I called the original urologist again.

At 2 months post vasectomy he started me on another 6 day steroid pack and 10 days of Levofloxacin (Levaquin).

I’m on my 2nd day of that medication with some mild side effects like having to pee every 5 minutes, back pain, General pelvis aching.

My symptoms this entire time have been swelling of the vas deferens causing testicle tenderness and vas tenderness. My pain hasn’t gone below a 2/10 and when it gets bad is 6/10.

I’ve been told by both urologists that my body is having an inflammatory response. If that’s the case why are they treating me with antibiotics? Is it possible to have an infection with no other side effects like fever?

0 Likes

#2

After day 4 of steroid pack and levaquin no change. Maybe slightly lower pain of like a 3/10?

What is the difference in symptoms between an inflammatory (auto immune?) response and a congestive epididymitis response?

0 Likes

#3

Both of those causes of PVPS are just theories. I’d be skeptical of anyone claiming to definitively tell you they can explain the difference between the two. As with anything PVPS related there’s very little that’s well understood.

I’m assuming the docs gave you antibiotics to rule out infection.

Have you tried icing? If you’re facing an inflammatory response type situation it may help. Just an idea.

I would also recommend using the library on this site to find a Dr. who treats pvps if your condition does not improve. Just google pvps specialists.

0 Likes

#4

Ive tried icing somewhat (mainly for weeks at a time at the beginning) but my original doctor told me to use heat so I was going to start trying that.

I don’t understand how doctors everywhere can be so unknowledgeable on post vasectomy epididymitis.

0 Likes

#5

How are you making out? Just wanted to say be very cautious of this combo. The antibiotic you are on is in the same family that has resulted in Achilles tendinitis and severe joint pain in me. It’s rare but happens. Apparently taking it at the same time as steroid pack can drastically increase the odds of this dangerous side effect. Just be cautious with that combo and do some digging. Hope you’re feeling better.

0 Likes

#6

Yeah it’s not a cortical steroid so it’s supposed to be fine.

I’m done with antibiotics, tired of the crap involved. I’m doing ok at a 2/10

1 Like